Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 9, 2016, 6:59 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 6:59 PM CDT (23:59 UTC)
- Expired
- May 9, 2016, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 12.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted.
655
WUUS53 KGID 092359
SVRGID
KSC089-123-100045-
/O.NEW.KGID.SV.W.0077.160509T2359Z-160510T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTTSVILLE...
OR 12 MILES NORTHEAST OF BELOIT...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...FORMOSO...SIMPSON...RANDALL AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3989 9805 3986 9793 3922 9793 3922 9816
TIME...MOT...LOC 2359Z 187DEG 13KT 3961 9796
HAIL...1.25IN
WIND...60MPH
$$
HEINLEIN2 follow-up statements
116
WWUS53 KGID 100018
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT MON MAY 9 2016
KSC089-123-100045-
/O.CON.KGID.SV.W.0077.000000T0000Z-160510T0045Z/
MITCHELL KS-JEWELL KS-
718 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES...
AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSVILLE...OR
11 MILES NORTHEAST OF BELOIT...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...FORMOSO...SIMPSON...RANDALL AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3989 9805 3986 9793 3922 9793 3922 9816
TIME...MOT...LOC 0018Z 208DEG 19KT 3958 9796
HAIL...1.50IN
WIND...60MPH
$$
HEINLEIN666
WWUS53 KGID 100045
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
745 PM CDT MON MAY 9 2016
KSC089-123-100054-
/O.EXP.KGID.SV.W.0077.000000T0000Z-160510T0045Z/
MITCHELL KS-JEWELL KS-
745 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL AND
SOUTHEASTERN JEWELL COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3989 9805 3986 9793 3922 9793 3922 9816
TIME...MOT...LOC 0041Z 187DEG 13KT 3958 9796
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:18 PM CDT, 41 minutes earlier.
Area forecast discussion, May 9, 6:18 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 618 PM CDT MON MAY 9 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 319 PM CDT MON MAY 9 2016 ALOFT: A LONGWAVE TROF WAS OVER THE WRN USA. LOW PRES WAS ALONG THE NEB/SD BORDER WITH A SHORTWAVE TROF EXTENDING TO ITS S THRU THE CNTRL/SRN PLAINS. ANOTHER UPR LOW WAS OVER ID AND DROPPING SE. THE NEB/SD LOW WILL HEAD N AND FILL TONIGHT AS THE LOW OVER ID HEADS E ALONG THE MT/WY BORDER...WHILE THE CNTRL/SRN PLAINS TROF LIFTS NE INTO THE MID MS VALLEY. A SHORTWAVE RIDGE BETWEEN THESE WAVES WILL MOVE THRU HERE TOMORROW...WITH NW FLOW IN THE MORNING QUICKLY TRANSITIONING TO SW IN THE AFTERNOON. BY 00Z/WED THE UPR LOW WILL BE OVER ERN MT. SURFACE: SVRL LOWS WERE OVER THE CNTRL/NRN PLAINS...BUT THE MOST DEFINED LOW WAS OVER CNTRL KS WITH A WARM FRONT EXTENDING E ALONG THE NEB/KS BORDER INTO THE MID MS VALLEY. A COOL FRONT WAS MAKING ITS WAY THRU THE NRN ROCKIES. THE KS LOW WILL FILL TONIGHT WITH A BAGGY/WEAK PRES GRAD REMAINING OVER THE CNTRL PLAINS. AS CYCLOGENESIS OCCURS OVER ERN WY/MT...THE FRONTS WILL PIVOT CYCLONICALLY AROUND THE DEVELOPING LOW...WITH THE WARM FRONT LIFTING N AND THE COOL FRONT PRESSING FURTHER S. THE COOL FRONT WILL BE OVER THE PANHANDLE BY 12Z/TUE AND WILL MOVE INTO THE FCST AREA DURING THE DAY. MODEL CONSENSUS HAS IT ACROSS THE HEART OF THE FCST AREA FROM COLUMBUS-PLAINVILLE BY 00Z/WED. REST OF THIS AFTERNOON: P/CLOUDY WITH SCT DIURNAL SHWRS/TSTMS DEVELOPING. ENVIRONMENT IS COOL WITH FRZG LVL HEIGHTS 8-9K FT FROM W-E. BULK SHEAR IN THE CLOUD-BEARING LAYER WILL BE DECREASING TO BELOW 20 KTS. THIS WILL RESULT IN SLOW-MOVING PULSE STORMS. SEVERE: WHILE DWPTS IN THE 50S-60F HAVE RESULTED IN MLCAPE OF 1000-2000 J/KG (HIGHEST OVER N-CNTRL KS)...THE WEAK SHEAR MEANS UPDRAFTS WILL PROBABLY NOT LAST LONG ENOUGH TO PRODUCE MORE THAN DIME OR POSSIBLY BRIEF NICKEL SIZE HAIL. BELIEVE WE'RE MORE LIKELY TO SEE A LOT OF SMALL HAIL THAT COULD MAKE THE GROUND WHITE IN SPOTS. TONIGHT: TSTMS DIE WITH LOSS OF HEATING. SO EXPECT THE RADAR TO BE CLEAR BY 9-10 PM. CLEARING AS LEFTOVER CLOUD DEBRIS DISSIPATES AND 500 MB TROF MOVES THRU. WITH WEAK PRES GRAD AND LINGERING LOW-LVL MOISTURE...PATCHY FOG COULD BE A PROBLEM LATE. TUE: ANY MORNING FOG DISSIPATES. IT COULD BE DENSE (1/4 MILE OR LESS) IN SPOTS. OTHERWISE SUNNY UNTIL CLOUDS INCREASE FROM THE W IN THE AFTERNOON AS SCT SHWRS/TSTMS DEVELOP...BUT MOST OF THE DAYTIME ACTIVITY SHOULD REMAIN OVER ERN CO/WRN NEB AND NW KS. MODEL DWPTS ARE ALL OVER THE PLACE WHICH MAKES ASSESSING INSTABILITY DIFFICULT. NAM MOS HAS 54F AT GRI AT 21Z WHILE MAV HAS 48F. NAM 2M DWPT IS 58F. USED THE SREF MEAN WHICH OFFERS 50F WHICH SEEMS MORE REASONABLE. SO WITH TEMPS 75-85F AND DWPTS IN THE LOW-MID 50S... MLCAPE SHOULD BE NO BETTER THAN 500-750 J/KG. SO STRONG/SVR TSTMS LOOK DOUBTFUL. RIGHT NOW THE SPC HAS A MARGINAL RISK FOR SVR BUT EXPECT THAT TO BE DOWNGRADED TO JUST A GENERAL RISK OF THUNDER WITH LATER UPDATES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 319 PM CDT MON MAY 9 2016 CONCERNS IN THE EXTENDED PERIOD INCLUDE PRECIPITATION CHANCES TUE NIGHT/WED MORNING AND THEN AGAIN FOR NEXT WEEKEND...ALONG WITH COOLER THAN AVERAGE HIGHS FOR NEXT WEEKEND. STARTING OUT WITH THE BIG PICTURE AT 00Z WED...500 MB CLOSED LOW IS PROGGED TO BE CENTERED NEAR THE MONTANA/NDAK BORDER WITH THE TROUGH BASICALLY OVER THE ROCKIES AND RIDGING OVER THE GREAT LAKES. THIS WILL PUT OUR CWA IN SOUTHWEST FLOW ALOFT. MEANWHILE AT THE SURFACE ONE AREA OF LOW PRESSURE ASSOCIATED WITH THE UPPER LOW WILL BE NEAR THE MT/NDAK/CANADIAN BORDER WITH ANOTHER OVER THE OK/TX PANHANDLE CONNECTED BY A COLD FRONT THAT WILL BE DRAPED NE TO SW ACROSS OUR CWA. GIVEN THE PARALLEL ALIGNMENT OF THE FRONT TO THE UPPER TROUGH...THE COLD FRONT WILL BE SLOW TO MOVE THROUGH TUESDAY NIGHT. PRECIPITABLE WATER VALUES ARE PROGGED TO EXCEED ONE INCH TUESDAY NIGHT...WELL ABOVE NORMAL VALUES FOR THIS TIME OF YEAR. OMEGA PROGS ALSO SHOWING GOOD OVERALL ASCENT OVERNIGHT WITH OVER 12 UBARS/S OF LIFT THROUGH A MOIST COLUMN. AM ALSO EXPECTING THE LOW LEVEL JET TO RAMP UP AFTER DARK AND RIDE OVER THE SURFACE FRONT. GIVEN THE EXPECTED FORCING AND MOISTURE ALONG WITH A SLOW MOVING SURFACE FRONT THAT SHOULD PARALLEL THE UPPER FLOW...AM FAIRLY CONFIDENT OF WIDESPREAD RAIN CHANCES. NOT AS CERTAIN ABOUT SEVERE POTENTIAL AS INSTABILITY MARGINAL AT BEST. HOWEVER DEEP LAYER 0-6 KM SHEAR FORECAST TO BE IN THE 35-50 KT RANGE SO AT LEAST SOME CHANCE EXISTS FOR STRONG TO SEVERE TSTMS. AS HAS BEEN THE CASE WITH SEVERAL OTHER UPPER LOWS THIS SPRING... MOVEMENT IS EXPECTED TO BE QUITE SLOW AND PRECIP SHOULD LINGER INTO THE DAYTIME ON WED...ESPECIALLY IN THE EASTERN HALF OF THE CWA. THINGS SHOULD BE QUIET FROM LATER WED INTO THU AS WE SEE SUBSIDENCE BEHIND THE UPPER TROUGH WHICH WILL HAVE PASSED TO THE EAST AND FILLED A LITTLE. THE AREA THEN REMAINS UNDER NW FLOW ALOFT AS A RIDGE BUILDS INTO THE WESTERN U.S. NOT A SURE THING WE REMAIN DRY THU NIGHT INTO SATURDAY AS SOME MODELS SWING A WEAK CLIPPER OR TWO THROUGH THE PLAINS. RAIN CHANCES THEN INCREASE FOR SUNDAY AND MONDAY AS THE WESTERN TROUGH PUSHES EAST ACROSS THE ROCKIES AND TOWARDS THE PLAINS. HIGHS SHOULD BE CLOSE TO NORMAL...UPPER 60S/MID 70S THU AND FRI BEFORE A COLD FRONT PUSHES THROUGH JUST IN TIME FOR NEXT WEEKEND AND DROPS HIGHS ABOUT 10 DEGREES. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 604 PM CDT MON MAY 9 2016 SCATTERED THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 MPH. THUNDERSTORMS WILL DIMINISH BY LATE EVENING. THERE IS THE POTENTIAL FOR FOG BUT ENOUGH UNCERTAINTY TO INCLUDE JUST YET. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...EWALD AVIATION...FAY
Hazardous weather outlook, May 9, 5:45 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 545 PM CDT MON MAY 9 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 545 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY BECOME SEVERE AND PRODUCE HAIL THE SIZE OF GOLF BALLS...DAMAGING WINDS OF 60 MPH AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA LATE TUESDAY AFTERNOON MAINLY WEST OF HIGHWAY 281. THE THREAT FOR STORMS WILL OVERSPREAD THE ENTIRE OUTLOOK AREA TUESDAY NIGHT. THERE IS A MARGINAL RISK THAT A STORM OR TWO COULD BECOME SEVERE LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...WITH HAIL TO AROUND QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...BE READY FOR ACTIVATION THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 9, 6:07 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TORNADO 1 S CLAY CENTER 40.51N 98.05W
05/09/2016 CLAY NE PUBLIC
REPORT AND PICTURE VIA TWITTER OF A BRIEF TOUCH DOWN OF A
TORNADO.
0522 PM HAIL MANKATO 39.79N 98.21W
05/09/2016 M1.00 INCH JEWELL KS PUBLIC
REPORT VIA TWITTER
&&
PBEDALocal storm report, May 9, 6:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 E MANKATO 39.79N 98.15W
05/09/2016 M0.88 INCH JEWELL KS PUBLIC
NICKLE SIZED HAIL BETWEEN MANKATO AND MONTROSE ALONG HWY
36 REPORT VIA TWITTER
&&
PBEDALocal storm report, May 9, 6:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 4 NW LOOMIS 40.52N 99.56W
05/09/2016 M0.75 INCH PHELPS NE COUNTY OFFICIAL
EM REPORTING 3/4 INCH HAIL, HEAVY RAIN AND RUN OFF 4
MILES NW OF LOOMIS.
&&
PBEDALocal storm report, May 9, 6:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL FORMOSO 39.78N 97.99W
05/09/2016 M1.25 INCH JEWELL KS TRAINED SPOTTER
REPORT VIA HAM RADIO.
&&
PBEDALocal storm report, May 9, 6:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FUNNEL CLOUD RIVERDALE 40.78N 99.16W
05/09/2016 BUFFALO NE NWS EMPLOYEE
COLD AIR FUNNEL CLOUDS AND A LAND SPOUT SPOTTED SW OF
RIVERDALE
0431 PM TORNADO NW ODESSA 40.70N 99.26W
05/09/2016 BUFFALO NE PUBLIC
WEAK LAND SPOT TORNADO SEEN ON FACEBOOK 1/2M NW OF ODESSA
0442 PM HAIL 5 WSW FAIRFIELD 40.40N 98.19W
05/09/2016 M1.50 INCH CLAY NE STORM CHASER
PEA SIZED HAIL MOSTLY WITH A FEW PING PONGS MIXED IN
0455 PM TORNADO 2 SW FAIRFIELD 40.41N 98.13W
05/09/2016 CLAY NE STORM CHASER
LAND SPOUT SITED 2 MILES SW OF FAIRFIELD.
0511 PM TORNADO 2 E FAIRFIELD 40.43N 98.07W
05/09/2016 CLAY NE STORM CHASER
HWY 14 AND HWY 74 ROPE TORNADO ON THE GROUND
0513 PM TORNADO 1 S CLAY CENTER 40.51N 98.05W
05/09/2016 CLAY NE PUBLIC
REPORT AND PICTURE VIA TWITTER OF A BRIEF TOUCH DOWN OF A
TORNADO.
0522 PM HAIL 3 SW HENDERSON 40.75N 97.85W
05/09/2016 M1.00 INCH HAMILTON NE TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL
0522 PM HAIL MANKATO 39.79N 98.21W
05/09/2016 M1.00 INCH JEWELL KS PUBLIC
REPORT VIA TWITTER
0527 PM HAIL 3 E MANKATO 39.79N 98.15W
05/09/2016 M0.88 INCH JEWELL KS PUBLIC
NICKLE SIZED HAIL BETWEEN MANKATO AND MONTROSE ALONG HWY
36 REPORT VIA TWITTER
0529 PM HAIL 1 E FAIRFIELD 40.43N 98.08W
05/09/2016 M1.50 INCH CLAY NE PUBLIC
REPORT AND PICTURE VIA TWITTER
0537 PM HAIL STRANG 40.42N 97.59W
05/09/2016 M1.75 INCH FILLMORE NE BROADCAST MEDIA
MEDIA REPORT
0548 PM HAIL 1 SE MANKATO 39.78N 98.19W
05/09/2016 M1.75 INCH JEWELL KS PUBLIC
REPORT AND PICTURE VIA TWITTER
0613 PM HAIL 4 NW LOOMIS 40.52N 99.56W
05/09/2016 M0.75 INCH PHELPS NE COUNTY OFFICIAL
EM REPORTING 3/4 INCH HAIL, HEAVY RAIN AND RUN OFF 4
MILES NW OF LOOMIS.
0627 PM HAIL FORMOSO 39.78N 97.99W
05/09/2016 M1.25 INCH JEWELL KS TRAINED SPOTTER
REPORT VIA HAM RADIO.
&&
PBEDALocal storm report, May 9, 6:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 6 S CLAY CENTER 40.44N 98.05W
05/09/2016 CLAY NE COUNTY OFFICIAL
TORNADO DAMAGE AT SANDY CREEK SCHOOL. AWNING RIPPED OFF,
HVAC ROOF UNIT GONE, WINDOWS BROKEN, AT LEAST NINE
VEHICLES DAMAGED.
&&
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 43 min |
| May 8, 7:06 PM CDT | Tornado Warning | GID | Phillips | 24 min |
| May 8, 7:15 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| May 8, 7:45 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 8:08 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 5 hr |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 8, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 47 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 8, 9:37 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| May 8, 9:42 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 8, 9:57 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| May 8, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 43 min |
| May 8, 10:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
| May 8, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 42 min |
| May 8, 10:51 PM CDT | Special Weather Statement | GID | Rooks | 39 min |
| May 8, 11:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 52 min |
| May 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| May 9, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 35 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 48 min |
| May 9, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 14 min |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 44 min |
| May 9, 1:41 AM CDT | Areal Flood Warning | GID | Mitchell, Osborne, Rooks | 9 hr |
| May 9, 1:57 AM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 9, 2:28 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| May 9, 2:48 AM CDT | Special Weather Statement | GID | Rooks | 27 min |
| May 9, 3:01 AM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 9, 3:11 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 9, 3:29 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| May 9, 5:33 PM CDT | Special Weather Statement | GID | Jewell | 42 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 43 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 9, 6:46 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.